Probiotics are literally live bacteria designed to offer health benefits when consumed, generally by improving or restoring the health of the gut. But just like anything, when over consumed, everything can be dangerous. Or can it? Let’s ask the question, “Is it possible to overdose on probiotics?”
How Does a Probiotic Work?
Probiotics are living bacteria and yeasts that provide health benefits when consumed in large amounts. The useful bacteria may possibly be taken as supplements or consumed naturally through fermented foods like yogurt, kefir, cabbage, kimchi or kombucha. Basically, probiotics can:
- Help with weight management
- Aid with losing belly fat
- Help balance your gastrointestinal system
- Help protect against and treat looseness of the bowels
- Can help defeat depression
- Can minimize eczema
- Can help boost body immune systems
Can Probiotics be Harmful?
They may cause unpleasant digestive symptoms that some people experience. Those symptoms are items including an improve in gas, bloating, constipation or thirst when you first start taking probiotics. These uncomfortable side effects should go away within a few weeks consuming probiotics regularly. Along with that, there are substances in probiotic foods in which may cause some to have headaches.
Some probiotics can most likely increase histamine levels. Histamines are something that the body produces when the body detects a threat. Some would call it an allergic reaction. So, some probiotics can produce an allergy that could lead to a condition together with people along with certain compromised autoimmune systems.
So is it Conceivable to Overdose on Probiotics?
Mostly, probiotics are a beneficial supplement to your diet in general. There are some people with compromised immune systems; drawn out hospital stays or recent surgeries may develop an infection from probiotic bacteria. People with these problems should weigh the risks and benefits before consuming probiotics. The bacteria is optimal for people with chronic digestive issues, a tendency to get ill, or those who are using or have used a prescription antibiotic to help replenish the gut along with good bacteria. So as a whole no, it’s not likely to overdose on probiotics.